Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 102, NWS Tulsa, OK

October 6, 2019Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 6, 2019, 8:10 AM CDT for Cherokee County, Oklahoma. It took effect at Oct 7, 2019, 4:33 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2019, 8:10 AM CDT (13:10 UTC)
In effect from
Oct 7, 2019, 4:33 AM CDT
Expired
Oct 8, 2019, 2:47 PM CDT
In force
34 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Moderate

County Cherokee County, OK

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 21.09 ft at Oct 7, 2019, 5:00 PM CDT.

actionminormoderatemajor510152010/0610/0710/0810/09
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:11 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 6, 6:11 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
611 AM CDT Sun Oct 6 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and embedded thunderstorms will continue along/north of
US 412 for a few more hours, with an overall southward shift
through the morning. MVFR to IFR conditions likely to accompany
storms. Additional showers and storms will develop through the
afternoon as a cold front presently near I-40 begins to surge
south, with most favored area for storms trending into SE OK.
Period of gusty north winds this afternoon and evening with winds
decreasing and flight conditions improving.

&&

.PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/

DISCUSSION...
Clusters of storms are currently ongoing across northeast OK into
northwest AR, along/north of an elevated front within a zone of
rather impressive isentropic lift. Pockets of heavy rain can be
expected into the morning hours, and a few of the stronger storms
may produce some small hail. The better chances for storms will
shift farther south this afternoon as the cold front surges
southeast. Expect a large range in temperatures today, with highs
holding in the 60s across northeast OK to readings pushing 90 near
the Red River.

Partial clearing will allow temperatures to fall into the 40s
across much of the area by Monday morning, with some upper 30s
possible in northwest AR Tuesday morning as the surface high
settles over the region.

ECMWF/GFS remain in reasonable agreement bringing a strong cold
front through the area Thursday night into Friday (with the GFS
being just a bit faster). Shower and thunderstorm chances will be
on the increase during this period, with a good shot of colder air
Friday and into the weekend. Expect some lows in the 30s by
Saturday morning, especially in the valleys areas of northwest AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  46  72  47 /  60  20   0   0
FSM   79  53  75  48 /  70  60   0   0
MLC   76  52  73  46 /  60  50   0   0
BVO   65  43  71  40 /  50  10   0   0
FYV   67  46  68  39 /  70  50   0   0
BYV   64  46  70  45 /  80  50   0   0
MKO   70  49  71  45 /  60  30   0   0
MIO   64  44  70  43 /  60  20   0   0
F10   67  49  72  46 /  60  30   0   0
HHW   88  56  74  48 /  70  70  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Oct 6, 4:52 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Sun Oct 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Sun Oct 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers with embedded thunderstorms will continue
through the morning across northeast Oklahoma and northwest
Arkansas. The severe weather threat with these storms remains very
low, however areas of heavy rainfall are likely as some training
of cells is likely.

During the afternoon, a cold front currently located over east
central Oklahoma and west central Arkansas will begin to push
south. Additional storms are expected along the front this
afternoon, with a limited threat of large hail and damaging wind
gusts, along with locally heavy rainfall. Rain and thunderstorms
will diminish tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance of
thunderstorms and heavy rainfall by the latter half of next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 6, 7:16 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      BENTONVILLE             36.37N 94.21W
10/06/2019                   BENTON             AR   EMERGENCY MNGR

            PEACH ORCHARD ROAD CLOSED FROM 12TH STREET TO ANGEL
            FALLS. REPORT RECEIVED VIA SOCIAL MEDIA POST.

0625 AM     FLASH FLOOD      3 NW SPRINGDALE         36.22N 94.17W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            ROAD CLOSED NEAR 56TH STREET AND WAGON WHEEL. REPORT AND
            PHOTO RECEIVED VIA SOCIAL MEDIA.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:42 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Oct 5, 9:50 PM CDTSpecial Weather StatementTSARogers40 min
Oct 5, 10:28 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee34 min
Oct 6, 3:57 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more3 hr
Oct 6, 6:17 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Delaware33 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware46 hr
Oct 6, 8:13 AM CDTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Oct 6, 9:13 AM CDTAreal Flood WarningTSADelaware, Mayes12 hr
Oct 6, 1:53 PM CDTRiver Flood WarningTSACherokee, Delaware18 hr
Oct 6, 2:21 PM CDTSpecial Weather StatementTSAHaskell39 min
Oct 6, 2:33 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
Oct 6, 3:02 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah58 min
Oct 6, 3:25 PM CDTSpecial Weather StatementTSAMuskogee50 min
Oct 6, 3:29 PM CDTSpecial Weather StatementTSASequoyah46 min
Oct 6, 3:50 PM CDTSpecial Weather StatementTSALatimer40 min
Oct 6, 3:55 PM CDTSevere Thunderstorm WarningTSALeFlore65 min
Oct 6, 4:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Oct 6, 4:53 PM CDTSpecial Weather StatementTSAPushmataha52 min
Oct 6, 5:40 PM CDTSpecial Weather StatementTSALeFlore35 min
Oct 5, 11:11 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
Oct 5, 11:28 PM CDTSpecial Weather StatementTSAMadison47 min
Oct 5, 11:45 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington45 min
Oct 6, 12:31 AM CDTSpecial Weather StatementTSABenton44 min
Oct 6, 2:00 AM CDTSpecial Weather StatementTSACarroll45 min
Oct 6, 5:03 AM CDTAreal Flood AdvisoryTSABenton, Madison, Washington3 hr
Oct 6, 5:46 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 7:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Oct 6, 9:31 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 1:26 PM CDTFlash Flood WarningTSABenton4 hr
Oct 6, 1:31 PM CDTAreal Flood WarningTSABenton, Washington12 hr
Oct 6, 3:06 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Oct 6, 5:32 PM CDTAreal Flood WarningTSABenton, Washington24 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.